MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY CARBON DIOXIDE

ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY CARBON DIOXIDE
Catalog Number 03L80-21
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This issue was previously reported under mdr number 1415939-2018-00108 for the incorrect manufacturer: abbott laboratories, (b)(4), usa.This submission corrects the manufacturer.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Complete information for section a.Patient information, 1.Patient identifier: multiple = sid (b)(6).There is no further patient information obtained from the customer.
 
Event or Problem Description
The customer reported falsely elevated co2 results on multiple patients.The results provided were for 5 samples: sid (b)(6) = 33.27 / 24.67; sid (b)(6) = 31.89 / 24.26; sid (b)(6) = 31.75 / 23.68; sid (b)(6) = 32.47 / 24.67; sid (b)(6) = 32.87 / 24.52.There was no reported impact to patient management.
 
Additional Manufacturer Narrative
A review of the architect serial number (b)(4) instrument logs was performed.The sample identification data and co2 results were located and the initial results were generated around 12:54 / first rerun at 14:09 / second rerun at 14:27 hours / and the third rerun at 15:27.A larger drop in co2 results occurred between the initial testing and the follow up testing which was approximately 1 hour 20 minutes between measurements.A review of tickets for lot 51686uq08 identified one other complaint which was also for patient results, however, the investigation found no deficiency.There were no trends identified for this lot for similar issues.A review of labeling was found to adequately address the issue.Samples, on average, may lose up to 6% of their total co2 within the first hour.Additional environmental conditions such as drafts from air conditioning or air handling systems (fans, etc), sample handling or storage after the initial analysis may increase the speed of sample co2 loss.Based on the investigation no product deficiency was identified for the clin chem co2 reagent, lot 51686uq08.
 
Additional Manufacturer Narrative
Correction to suspect medical device.Manufacturer from: abbott laboratories 100 abbott park road abbott park, il 60064-3500, usa mail to:(b)(4).Fax: (b)(4).To: abbott manufacturing inc 1921 hurd drive, irving, tx 75038, usa; correction to all manufacturers, manufacturing site for devices: from abbott laboratories, 100 abbott park road, abbott park, il 60064-3500, usa mail to:(b)(4).Fax: (b)(4).To: abbott manufacturing inc 1921 hurd drive, irving, tx 75038, usa.

Brand Name
CLINICAL CHEMISTRY CARBON DIOXIDE
Common Device Name
CARBON DIOXIDE
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038 3500
MDR Report Key7671710
Report Number1628664-2018-00265
Device Sequence Number2580572
Product Code KHS
UDI-Device Identifier00380740005955
UDI-Public00380740005955
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K060295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue Number03L80-21
Device Lot Number51686UQ08
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/13/2018
Supplement Date Received by Manufacturer08/17/2018
08/17/2018
Initial Report FDA Received Date07/09/2018
Supplement Report FDA Received Date09/05/2018
09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT C4000 ANALYZER, LIST # 02P24-01; ARCHITECT C4000 ANALYZER, LIST # 02P24-01; ARCHITECT C4000 ANALYZER, LIST # 02P24-01; SERIAL # (B)(4). ; SERIAL # (B)(4). ; SERIAL # (B)(4).